Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 27, 2012, 2:24 AM EDT for Polk County, Florida. It took effect at Apr 27, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 2:24 AM EDT (06:24 UTC)
- In effect from
- Apr 27, 2012, 12:00 PM EDT
- Expired
- Apr 27, 2012, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS82 KTBW 270624 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 224 AM EDT FRI APR 27 2012 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR POLK AND LEE COUNTIES FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES... .HIGH PRESSURE REMAINS OVER THE FLORIDA PENINSULA. DRY AIR WILL REMAIN IN PLACE THROUGH TODAY HELPING RELATIVE HUMIDITY TO FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS. COMBINED WITH HIGH ERC VALUES...RED FLAG CONDITIONS ARE EXPECTED TO DEVELOP BY MIDDAY. FLZ052-065-280000- /O.UPG.KTBW.FW.A.0013.120427T1600Z-120428T0000Z/ /O.NEW.KTBW.FW.W.0025.120427T1600Z-120428T0000Z/ POLK-LEE- 224 AM EDT FRI APR 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR POLK COUNTY AND LEE COUNTY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...POLK...LEE. * WIND...SOUTHEAST WINDS 5 TO 10 MPH BECOMING SOUTHWEST AROUND 10 MPH NEAR THE COAST IN THE AFTERNOON. * HUMIDITY...BELOW 35 PERCENT FOR AROUND 5 HOURS WITH INTERIOR LOCATIONS FALLING TO BETWEEN 25 AND 30 PERCENT. * ERC VALUES IN EXCESS OF 35. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 9:03 PM EDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 26, 9:03 PM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
903 PM EDT THU APR 26 2012
.UPDATE...
ANOTHER QUIET EVENING ACROSS THE REGION AS HIGH PRESSURE CONTINUES
TO DOMINATE. THE SEA BREEZES HAVE BEGUN TO WEAKEN AND EXPECT
RATHER LIGHT AND VARIABLE WINDS OVERNIGHT UNDER MAINLY CLEAR
SKIES. THE RATHER LIGHT FLOW WILL PERSIST FRIDAY WITH THE SEA
BREEZES MOVING WELL INLAND ONCE AGAIN UNDER MOSTLY SUNNY SKIES.
ATMOSPHERE WILL REMAIN RATHER DRY THROUGH FRIDAY THEN SOME
MOISTURE WILL CREEP NORTH INTO THE CENTRAL AND SOUTHERN ZONES
SATURDAY LEADING TO A FEW SHOWERS AND THUNDERSTORMS SATURDAY
AFTERNOON...BUT MAINLY ACROSS THE SOUTH. TEMPERATURES WILL
CONTINUE TO MODERATE WITH LOWS TONIGHT IN THE MID 50S TO MID 60S
AND HIGHS ON FRIDAY IN THE MID 80S TO AROUND 90...EXCEPT ALONG THE
GULF COAST WHERE THE SEA BREEZE WILL KEEP READINGS IN THE 70S.
OVERALL THE CURRENT GRIDS/ZONE FORECAST LOOK GOOD WITH NO EVENING
UPDATE PLANNED.
&&
.AVIATION...
VFR. LIGHT AND VARIABLE WINDS OVERNIGHT WILL BECOME LOCAL BAY AND
SEA BREEZES FOR TPA...PIE AND SRQ BY AFTERNOON. PGD...FMY AND RSW
WILL BE MAINLY EASTERLY WITH SEA BREEZE POSSIBLE LATER IN THE
AFTERNOON.
&&
.MARINE...
ONSHORE WINDS WITH THE SEA BREEZE WILL CONTINUE TO DIMINISH THIS
EVENING WITH RATHER LIGHT AND VARIABLE WINDS SETTING UP ACROSS THE
COASTAL WATERS OVERNIGHT INTO FRIDAY BEFORE THE SEA BREEZE
DEVELOPS ONCE AGAIN. THE PRESENT MARINE FORECAST LOOKS ON TRACK
WITH NO MAJOR CHANGES PLANNED FOR LATE EVENING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 66 86 66 86 / 0 0 0 10
FMY 63 89 66 89 / 0 0 5 30
GIF 60 88 62 89 / 0 0 0 10
SRQ 61 83 62 83 / 0 0 0 20
BKV 56 85 55 88 / 0 0 0 10
SPG 70 79 69 80 / 0 0 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING FOR LEE-POLK.
GULF WATERS...NONE.
&&
UPDATE/MARINE...69/CLOSE
AVIATION...63/JILLSONHazardous weather outlook, Apr 26, 5:09 AM EDT, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 509 AM EDT THU APR 26 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-271000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 509 AM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY VALUES AND HIGH ENERGY RELEASE COMPONENT LEVELS WILL RESULT IN ELEVATED FIRE DANGER TODAY. AS A RESULT...RED FLAG WARNINGS AND FIRE DANGER STATEMENTS ARE IN EFFECT FOR PORTIONS OF THE AREA THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...WIND AND SEA IMPACT... STRONG HIGH PRESSURE WILL BUILD NORTH OF THE REGION LATE IN THE WEEKEND AND EARLY NEXT WEEK. THIS IS EXPECTED TO RESULT IN BUILDING SEAS AND STRONGER WINDS ACROSS THE MARINE AREA...AND EXERCISE CAUTION HEADLINES OR SMALL CRAFT ADVISORIES MAY EVENTUALLY BE NEEDED. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY VALUES WILL KEEP FIRE DANGER ELEVATED THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE FIRST HALF OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JELSEMA
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.